Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 321, NWS Denver/Boulder, CO

August 10, 2025Lincoln County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 2025, 4:02 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2025, 4:02 PM MDT (22:02 UTC)
Expired
Aug 10, 2025, 4:45 PM MDT
In force
43 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 107 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 12:15 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 355 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:29 PM MDT, 2 hours 33 minutes earlier. Its key messages:

  • Another round of strong to severe thunderstorms possible this afternoon across the urban corridor and eastern plains.
  • Elevated fire conditions will continue over the higher terrain through Wednesday.
  • Drier and warmer weather develops Monday and continues through Wednesday.
Area forecast discussion, Aug 10, 1:29 PM MDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
129 PM MDT Sun Aug 10 2025

.KEY MESSAGES...

- Another round of strong to severe thunderstorms possible this
  afternoon across the urban corridor and eastern plains.

- Elevated fire conditions will continue over the higher terrain
  through Wednesday.

- Drier and warmer weather develops Monday and continues through
  Wednesday.

&&

.DISCUSSION /Through Sunday/...
Issued at 129 PM MDT Sun Aug 10 2025

Over the past couple hours, northeast winds have surged westward,
into the northern foothills. It's been a little slow to make it
into the southern foothills. Outflow from convection to the
southwest of Denver will likely keep the best moisture out of the
southern foothills. A Severe Thunderstorm Watch has been issued
for much of eastern Colorado and most of the urban corridor
(except Jefferson County) where dew points are in the 50s (or
better), MLCAPE is 1000- 2000 J/kg and 0-6km Bulk Shear is 35-40
knots. These ingredients are expected to produce strong/severe
storms, including some supercell thunderstorms. Large hail to 2.5
inch in diameter and 70 mph will be the main threats. A tornado or
two is also possible. Isolated flash flooding will be possible
where multiple storms train over the same area. The Severe
Thunderstorm Watch runs until 8PM, afterwards storms should be
weaker. However, some models show a second round of weaker storms
mid to late evening, so will continue with decent (30- 60%) PoPs
for this.

For Monday, the upper level trough axis will be just east of the
area with a dry subsident northwest flow aloft. In addition to the
drier air in place, soundings show a strong mid level inversion,
around 450mb. This is expected to keep showers and storms from
developing on Monday. If this system slows a little, the southern
part of the forecast area could pick up a few showers and storms,
so will have low PoPs in these areas.

The upper level high begins to build over the area Tuesday and
will be centered over the Central Rockies Wednesday and at least
into early Thursday. Warmer air returns to the area under this
pattern with highs expected to reach the 90s Wednesday and
Thursday across northeast Colorado. Dry conditions are expected
for Tuesday and Wednesday with dry air over the area and the
subtropical moisture cut off from the area. On Thursday, the ridge
may drift eastward enough for the subtropical moisture to lift
northward into the area.

For Friday and next weekend, the upper level high will be over
the south central and southeast part of the country. This will
result in a weak south to southwest flow across the Central and
Southern Rockies. Subtropical (monsoon) moisture travels northward
into the area. Expected at least scattered afternoon/evening
thunderstorms in the mountains each day (Friday-Sunday) under this
pattern and possibly onto the plains. Temperatures take a step
back and will be closer to normal, which is upper 80s to lower 90s
over northeast Colorado.

&&

.AVIATION /18Z TAFS through 18Z Monday/...
Issued at 1141 AM MDT Sun Aug 10 2025

Light north/northeast winds will increase as they shift
northeast/east as a boundary moves through soon. With
thunderstorms already forming over the higher terrain west and
southwest of Denver, expect them to affect APA around 19Z. The
initial storms are expected to stay south of DEN, but not by much
with outflow winds possible, so a wind shift to the
south/southeast seems the most likely direction for the first wind
shift this afternoon. Moved up the PROB30 to 19Z with storms near
DEN and will continue with the PROB30 through the afternoon. With
an evening round of storms possible, will have a PROB30 until
04Z.

For Monday, south to southwest drainage winds are expected to
become north to northeast after 16Z and stay northeasterly through
the day. With drier air moving in and a strong mid level
inversion, no thunderstorms are expected in the Denver area
Monday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Aug 10, 9:33 AM MDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
933 AM MDT Sun Aug 10 2025

COZ030>051-111500-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
933 AM MDT Sun Aug 10 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will track east across the
area this afternoon and evening. Thunderstorms will be most
numerous over the Palmer Divide and eastward across Elbert and
Lincoln Counties. A few storms could become severe, mainly over
the plains where golfball size hail and 70 mph winds will be
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Drier conditions return to the area Monday and continue into at
least mid week. Temperatures will begin to warm as well with highs
returning to the 90s Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required today or tonight.

In the hours before

Special weather statement, Aug 10, 12:14 PM MDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Denver CO
1214 PM MDT Sun Aug 10 2025

COZ034-036-039-101900-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County CO-
1214 PM MDT Sun Aug 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PARK...
SOUTHEASTERN CLEAR CREEK...CENTRAL JEFFERSON AND NORTHWESTERN
DOUGLAS COUNTIES UNTIL 1 PM MDT...

At 1214 PM MDT, Doppler radar was tracking a strong thunderstorm
over Conifer, or 25 miles southwest of Denver, moving northeast at
15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Southwestern Denver, southwestern Lakewood, southwestern
  Littleton, Golden, Evergreen, Morrison, Aspen Park, Indian Hills,
  Tiny Town, Conifer, Kittredge, Idledale, Red Rocks Park, Pine
  Junction, Chatfield Reservoir, Wah Keeney Park, Genesee, Shaffers
  Crossing, Ken Caryl and Columbine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3976 10522 3964 10510 3963 10511 3962 10511
      3963 10509 3962 10509 3962 10510 3961 10510
      3961 10508 3959 10505 3957 10505 3956 10506
      3952 10508 3943 10539 3956 10551
TIME...MOT...LOC 1814Z 232DEG 11KT 3952 10534

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Bonner
Special weather statement, Aug 10, 1:19 PM MDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Denver CO
119 PM MDT Sun Aug 10 2025

COZ037-101945-
Central and Southeast Park County CO-
119 PM MDT Sun Aug 10 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PARK COUNTY UNTIL 145
PM MDT...

At 119 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Lake George, or 51 miles southwest of Denver, moving
east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Lake George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3898 10547 3913 10547 3913 10544 3911 10543
      3911 10542 3910 10541 3910 10540 3911 10540
      3910 10539 3910 10537 3913 10537 3913 10533
      3897 10533
TIME...MOT...LOC 1919Z 270DEG 14KT 3907 10540

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Bonner
Special weather statement, Aug 10, 2:41 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Aug 10 2025

COZ040-045-102115-
Central and East Adams and Arapahoe Counties CO-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
241 PM MDT Sun Aug 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...
NORTHWESTERN ARAPAHOE AND WESTERN ADAMS COUNTIES UNTIL 315 PM MDT...

At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Commerce City, or 10 miles northeast of Denver,
moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Northeastern Denver, Aurora, eastern Commerce City, Denver
  International Airport, D.I.A Terminal and Concourses, Watkins,
  Manila Village and Buckley SFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3968 10481 3985 10490 4000 10455 4000 10451
      3964 10442 3965 10449 3966 10450 3965 10451
      3965 10452
TIME...MOT...LOC 2041Z 248DEG 14KT 3980 10478

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Bonner

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:12 PM MDTSevere Thunderstorm WarningBOUPhillips, Sedgwick17 min
Aug 9, 6:26 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln64 min
Aug 9, 6:35 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUElbert, Lincoln40 min
Aug 9, 6:42 PM MDTAreal Flood AdvisoryBOUAdams, Washington2 hr
Aug 9, 6:46 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln26 min
Aug 9, 6:54 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
Aug 9, 7:08 PM MDTSevere Thunderstorm WarningBOULincoln52 min
Aug 9, 7:23 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln31 min
Aug 9, 7:31 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln35 min
Aug 9, 7:52 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln38 min
Aug 9, 8:26 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUElbert, Lincoln49 min
Aug 9, 8:47 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln43 min
Aug 9, 8:59 PM MDTSevere Thunderstorm WarningBOULincoln36 min
Aug 9, 9:25 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULincoln36 min
Aug 10, 12:14 PM MDTSpecial Weather StatementBOUJefferson46 min
Aug 10, 1:19 PM MDTSpecial Weather StatementBOUTeller26 min
Aug 10, 2:41 PM MDTSpecial Weather StatementBOUDenver34 min
Aug 10, 2:49 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver41 min
Aug 10, 3:08 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert, Lincoln, Washington52 min
Aug 10, 3:19 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld41 min
Aug 10, 3:48 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe42 min
Aug 10, 3:57 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld48 min
Aug 10, 4:20 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln40 min
Aug 10, 4:30 PM MDTSevere Thunderstorm Warning Destructive damage threatBOUAdams, Morgan33 min
Aug 10, 4:39 PM MDTAreal Flood AdvisoryBOUMorgan, Weld3 hr
Aug 10, 4:40 PM MDTSevere Thunderstorm WarningBOULincoln, Washington43 min
Aug 10, 4:44 PM MDTAreal Flood AdvisoryBOUMorgan, Weld3 hr
Aug 10, 4:55 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln30 min
Aug 10, 4:58 PM MDTSevere Thunderstorm WarningBOUMorgan19 min
Aug 10, 5:00 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington21 min
Aug 10, 5:49 PM MDTSevere Thunderstorm WarningBOUWeld19 min
Aug 10, 5:57 PM MDTSpecial Weather StatementBOUWeld48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.